MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number G19891
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via user facility(uf) medwatch report number mw5100414, during attempted removal of a cook cervical ripening balloon w/stylet, the uterine balloon sheared off from the vaginal balloon.The nurse and the physician were unable to remove the deflated uterine balloon from the uterus.An epidural was placed, and the physician was able to remove the uterine balloon fragment.No harm was noted to the patient.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on (b)(6) 2021: both the uterine and vaginal balloons were inflated to 80ml volumes.The balloon was placed at 13:33, and at 17:27 it broke without tension between the uterine and vaginal balloons.At 20:40 the post epidural provider manually removed the tip (uterine) portion of the balloon catheter.Patient was noted to be 2cm dilated and 40% effaced before removal.The balloon was unable to be deflated.
 
Additional Manufacturer Narrative
Event summary: as reported via user facility (uf) medwatch report number mw5100414, during attempted removal of a cook cervical ripening balloon w/stylet, the uterine balloon sheared off from the vaginal balloon.Both the uterine and vaginal balloons were inflated to 80ml volumes.The balloon was placed at 13:33, and at 17:27 it broke without tension between the uterine and vaginal balloons.At 20:40 the post epidural provider manually removed the tip (uterine) portion of the balloon catheter.Patient was noted to be 2cm dilated and 40% effaced before removal.The balloon was unable to be deflated.No harm was noted to the patient.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.Three unopened devices and one opened device were received.The open device was received in two segments, with the point of fracture at the distal end of the proximal balloon.The fracture points appeared to match.The device appeared to have been torn apart.One unopened device was opened for investigation.A function test was performed, and no leaks were detected.The device was gently tugged on, both with balloons full and then empty.No issues were noted.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is provided with instructions for use which state, "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded that the most probable cause for the reported event could not be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11828308
Report Number1820334-2021-01338
Device Sequence Number11665284
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)231027(10)13514796
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberG19891
Device Catalogue NumberJ-CRBS-184000
Device Lot Number13514796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/27/2021
09/03/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/03/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;